| Model Number |
102-9800 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The returned driver was analyzed and revealed that one of the tips of the driver was bent.This damage was sufficient to prevent the driver from deploying the implant.The damage to the driver is believed to have occurred due to the excessive force used during the procedure.Additionally, a review of the instructions for use (ifu) was performed and it did not reveal any anomalies as it states to avoid application of excessive stress on instrumentation.
Event or Problem Description
It was reported that during the superion indirect decompression system (ids) implant procedure, when deploying the driver, the tip bent, resistance was lost, and it was thought the driver tip broke off.The broken fragments from the devices were removed from the patient.A new driver was used to implant the device, and the procedure was completed without further issues.There were no reported patient complications.
Event or Problem Description
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.An urgent medical device correction (97003015-fa) was delivered to physicians in may 2023 communicating the potential for superion indirect decompression system (ids) driver instrument tip breaks to occur with use of excessive force during the implant procedure.Driver tip damage may be readily detected via visual, audible, and/or tactile signals.The returned driver was analyzed and revealed that one of the tips of the driver was bent.This damage was sufficient to prevent the driver from deploying the implant.The damage to the driver is believed to have occurred due to the excessive force used during the procedure.Additionally, a review of the instructions for use (ifu) was performed and it did not reveal any anomalies as it states to avoid application of excessive stress on instrumentation.
Event or Problem Description
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.An urgent medical device correction (97003015-fa) was delivered to physicians in may 2023 communicating the potential for superion indirect decompression system (ids) driver instrument tip breaks to occur with use of excessive force during the implant procedure.Driver tip damage may be readily detected via visual, audible, and/or tactile signals.The returned driver was analyzed and revealed that one of the tips of the driver was bent.This damage was sufficient to prevent the driver from deploying the implant.The damage to the driver is believed to have occurred due to the excessive force used during the procedure.Additionally, a review of the instructions for use (ifu) was performed and it did not reveal any anomalies as it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.It also states to carefully inspect all instruments prior to and after use.Do not use an instrument that is visibly damaged.If an instrument appears damaged after use confirm that no broken fragments are retained in the patient.